Third ablation unsuccessful, EP says he'll 'just keep going'!

After my third ablation on Aug 2nd last year, my symptoms returned with a bang on Nov 8th, while bringing home my husband from surgery for aggressive advanced prostate cancer. My stress levels have been sky high, and the symptoms have been intense and debilitating, affecting me most days to a greater or lesser extent. I take no meds except Sinthrome (Warfarin-type anticoag) as they have been found ineffectual in the past.

I saw my EP on Dec 9th (officially the follow-up to the August procedure) and when I described my symptoms and asked if the next step would be a pacemaker, he airily stated that he would 'just keep going with the ablations' until eventually he got there. I was devastated with this response, as I can't bear the thought of undergoing a succession of these (less and less effective) procedures, with the long waiting times between hospital admissions.

What is the experience of other patients? Who can I talk to about possible other options for me?

5 Replies

oldestnewest
  • Hi Geordielass,

    You say your stress levels are sky high. For me that would bring on AF or worsen what I already have hugely. Is there any way you can reduce the stress or even ask for something to help you? I keep saying this and not many other people seem to have had the same experience, but I've had some terrible times and taken a pill to calm me down and low and behold, my AF reduced to a manageable level. Also, funnily enough, now that I know my head can make the problem a whole lot worse, I do not have to take pills, if that makes sense.

    Unusually, my EP didn't seem impressed with this, it was my GP who suggested it and it worked.

    Just a thought.

    Best wishes

    Koll

  • seems very sensible! mind over matter??

  • Taking a pill isn't 'mind over matter' What sort of pill? Most anti=depressants can't be taken with anticoag meds. My stress levels are high because of a) my husband's life-threatening cancer and b) my own dread of yet more horrible waiting and procedures. And of course the AF is worse when I'm stressed!!!!

  • I have used Diazepam GL, but very infrequently. I think it is mind over matter in a way because by taking the pill, I learned that it was my mind causing the severe problem, even though underlying it was just AF, and having learned that I don't need the pills any more. But without that knowledge and experience, I could not control what must be internal anxiety, although I felt no anxiety. Maybe a fight or flight reaction.

    As you say, as your stress is external, i.e. not caused by the heart, it may not work. With me what was happening is that the AF was causing AF and it went round in circles and got worse and worse. Took a pill and the circle stopped.

    Good luck

    Koll

  • Interesting comment rosyG. I just watched part of a program about that this morning on TBN Europe. It was by a Doctor who sounded like she was South Africa. Going to get her book to find out more. Walter.

You may also like...